Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 4, NWS Detroit, MI

April 16, 200713 counties in Michigan

NWS Detroit, MI issued this wind advisory at Apr 16, 2007, 2:14 PM EDT for 13 counties in Michigan. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 2:14 PM EDT (18:14 UTC)
Expired
Apr 16, 2007, 7:00 PM EDT
In force
5 hr
Issued by
NWS Detroit, MI

Counties Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 14 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 161814
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
214 PM EDT MON APR 16 2007

...STRONG NORTHWEST WINDS WILL CONTINUE OVER PORTIONS OF SOUTHEAST
LOWER MICHIGAN THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER THE EAST COAST WILL HELP TO
BRING STRONG NORTHWEST WINDS TO SOUTHEAST LOWER MICHIGAN THROUGH
THIS AFTERNOON AND EARLY EVENING. WINDS OF 25 TO 35 MPH...WITH
GUSTS AS HIGH AS 50 MPH WILL CONTINUE TO AFFECT THE AREA THROUGH
ABOUT 700 PM.

MIZ049-054-055-061>063-068>070-075-076-082-083-162300-
/O.NEW.KDTX.WI.Y.0004.070416T1814Z-070416T2300Z/
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT...
LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
214 PM EDT MON APR 16 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH
ARE LIKELY TO CONTINUE THROUGH ABOUT 700 PM THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OROW
1 follow-up statement
000 
WWUS73 KDTX 162301
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT MON APR 16 2007


MIZ049-054-055-061>063-068>070-075-076-082-083-170015-
/O.EXP.KDTX.WI.Y.0004.000000T0000Z-070416T2300Z/
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT...
LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
701 PM EDT MON APR 16 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL CONTINUE TO GUST OVER 30 MPH AT TIMES UNTIL
SUNSET...AND THEN DIMINISH STEADILY DURING THE REMAINDER OF THE
EVENING.

$$

DG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:00 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 16, 1:00 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 PM EDT MON APR 16 2007

.AVIATION...
THE STRONG EAST COAST STORM WILL KEEP A TIGHT SURFACE PRESSURE
GRADIENT OVER SOUTHEAST LOWER MICHIGAN THROUGH THIS AFTERNOON AND
EARLY EVENING. WIND GUSTS AS HIGH AS 40KTS ARE POSSIBLE AS DAYTIME
HEATING ALLOWS HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE. THE
GRADIENT WILL START TO RELAX THIS EVENING...STARTING AT ABOUT
22Z...ALLOWING WIND SPEEDS AND ESPECIALLY GUSTS TO COME DOWN. BY
ABOUT 04Z...PREVAILING WINDS AT ALL SOUTHEAST MICHIGAN TAF SITES
SHOULD BE DOWN TO 10KTS OR LESS OUT OF THE NORTHWEST.
&&

.PREV DISCUSSION...ISSUED 348 AM EDT MON APR 16 2007

SHORT TERM...TODAY AND TONIGHT

THE 07Z SURFACE ANALYSIS SHOWS A 974MB SURFACE LOW JUST OFF THE NEW
JERSEY COAST. THIS LOW HAS DEEPENED 8 MB OVER THE LAST 6 HOURS AND
IS ASSOCIATED WITH A DEEP UPPER LOW EXTENDING FROM THE MID ATLANTIC
TO THE EASTERN GREAT LAKES. THE SURFACE LOW IS FORECAST TO DEEPEN TO
972MB BY 12Z BEFORE THE SYSTEM BECOMES VERTICALLY STACKED...ALLOWING
THE SURFACE LOW TO WEAKEN. MEANWHILE...ACROSS SE MICHIGAN A MID
LEVEL TROUGH ASSOCIATED WITH THE EAST COAST SYSTEM IS CURRENTLY
DROPPING SOUTH ACROSS THE FORECAST AREA. THIS SYSTEM HAS RESULTED IN
NOTHING MORE A FEW MID LEVEL CLOUDS TONIGHT...DUE TO THE VERY DRY
AIR OVER THE STATE PER THE 00Z DTX SOUNDING. THIS SOUNDING IS
ACTUALLY QUITE A BIT DRIER THAN EARLIER MODEL RUNS SUGGESTED. LARGE
SCALE SUBSIDENCE IS FORECAST TO MOVE ACROSS THE STATE TODAY IN THE
WAKE OF THE MID LEVEL TROUGH AXIS. MODEL RH PROGS DO BRING THE
DEEPER MOISTURE ASSOCIATED WITH THE STORM SYSTEM OVER THE NORTHEAST
INTO EXTREME SOUTHERN LAKE HURON THIS AFTERNOON. GIVEN THE DRY LOW
LEVEL AIR OVER SE MI...EXPECT THIS WILL JUST RESULT IN AN INCREASE
IN MID CLOUDS FROM BAD AXE TO PORT HURON WITH THE REST OF THE
FORECAST AREA SEEING A GOOD DEAL OF SUNSHINE TODAY. WITH THE
SUNSHINE AND MODEL SOUNDINGS SHOWING A DEEP MIXED LAYER...TEMPS
SHOULD EASILY RISE INTO THE LOWER 50S AWAY FROM LAKE HURON PER
GUIDANCE.

THE MAIN AFFECT SE MI WILL HAVE FROM THIS EAST COAST STORM WILL BE
THE WINDS TODAY. THE PRESSURE GRADIENT HAS BEEN STEADILY INCREASING
ACROSS SE MI THROUGH THE NIGHT. MODEL SOUNDINGS SHOW THE DEPTH OF
THE MIXED LAYER RISING TO 5K FEET TODAY. MIXING SHOULD TAP INTO THE
30 TO 35 KNOT WINDS FORECAST AT THE 1K-5K FT LEVEL TODAY...RESULTING
IN WINDS GUSTS OVER 30 MPH AT TIMES TODAY.

THE UPPER LOW IS FORECAST TO ONLY GRADUALLY MOVE OFF THE EAST COAST
TONIGHT. MEANWHILE...A NORTHERN STREAM TROUGH CURRENTLY EXTENDING
FROM SASKATCHEWAN TO MONTANA WILL RAPIDLY APPROACH THE UPPER GREAT
LAKES TONIGHT...RESULTING IN A STRENGTHENING RIDGE ALOFT OVER
SOUTHERN MICHIGAN. THIS WILL MAINTAIN CLEAR SKIES ACROSS SE MI. THE
GRADIENT WILL ALSO WEAKEN TONIGHT...ALLOWING THE WINDS TO SUBSIDE.

LONG TERM...TUESDAY THROUGH SUNDAY

FORECAST CONCERNS IN THE MEDIUM RANGE ARE THE SHORTWAVE AFFECTING
LOWER MICHIGAN TUESDAY NIGHT/WEDNESDAY AND THE WARMER TEMPERATURES
TO FOLLOW.

AN 850MB THETA E RIDGE ADVECTING INTO LOWER MICHIGAN FROM THE WEST
WILL ALLOW TEMPERATURES TO RISE ON TUESDAY. WARMER SURFACE MAXIMUM
TEMPERATURES...THAN THE AREA HAS RECENTLY BEEN ACCUSTOMED TO...WILL
BE AIDED WITH PLENTY OF SUNSHINE EARLY IN THE DAY.  MIDLEVEL WAA
CLOUDINESS WILL STREAM IN DURING THE AFTERNOON HOURS IN ADVANCE OF
THE WEAK SURFACE LOW SLIDING THROUGH SOUTHEASTERN WISCONSIN AND
SOUTHERN LAKE MICHIGAN. A GENERAL AREA OF SURFACE TROUGHINESS WILL
LIE THROUGH THE REGION ORIGINATING FROM THE EAST COAST LOW SYSTEM
WESTWARD CONNECTING THE AFOREMENTIONED WEAK SURFACE LOW. THE SURFACE
TROUGH WILL SLIDE THROUGH THE STATE LATE TUESDAY AFTERNOON/EVENING
BEGINNING A WEAK CAA REGIME. AS THE STRONG UPPER LEVEL WAVE
ASSOCIATED WITH THE SURFACE REFLECTION PROPAGATES EASTWARD...AN
INTERACTION WITH THE LARGE EAST COAST TROUGH WILL DIRECT IT
SOUTHWARD THROUGH LOWER MICHIGAN.  PRECIPITATION WITH THE SURFACE
FEATURE IS ADVERTISED TO MISS US TO THE SOUTHWEST...BUT OUR CHANCES
WILL BE TIED TO POSTFRONTAL PROCESSES. SAFEST BET FOR MEASURABLE
PRECIPITATION WILL BE DURING THE DAY WEDNESDAY AS WEAK COLD
POOL...DEEPER MOISTURE...AND DIURNALLY INDUCED LOW LEVEL LAPSE RATES
GENERATE SHOWERS.  AGAIN HIGHER MOISTURE CONTENT AT THE LOW LEVELS
SHOULD ALLOW PRECIPITATION TO REACH THE SURFACE. HAVE REDUCED CHANCE
TO SLIGHT FOR RAIN ACROSS THE SOUTH TUESDAY EVENING.  HAVE ALSO
ADDED SLIGHT CHANCE FOR PRECIPITATION WEDNESDAY NIGHT AS AREA IS
UNDER THE INFLUENCE OF GENERAL Q-VECTOR CONVERGENCE WITH DEEPER
MOISTURE SLOW TO SCOUR OUT.

SURFACE RIDGE AXIS WILL SLOWLY BUILD OVER LOWER MICHIGAN INTO
FRIDAY. CLOUDS SHOULD HANG ON THURSDAY BEFORE SCATTERING OUT
THURSDAY NIGHT.  EXPECTING ABUNDANT SUNSHINE FRIDAY HAS UPPER LEVEL
HEIGHTS BEGIN TO RISE. PLENTY OF UNCERTAINTY IN REGARDS TO THE UPPER
LEVEL RIDGE STRUCTURE NEXT WEEKEND. LATEST 00UTC RUN OF THE GFS IS
HINTING AT A RIDGE RIDING SYSTEM SATURDAY...SUPPRESSING HEIGHTS AND
DISALLOWING WARMER AIR FROM ADVECTING INTO STATE. IN FACT...THE
DIFFERENCE BETWEEN 850MB TEMPERATURES FOR SUNDAY EVENING OVER LOWER
MICHIGAN IS GREATER THAN 5C BETWEEN THE 18Z/15 AND 00Z/16
SIMULATIONS.  THE 12Z GFS ENSEMBLE DATA IS STRONGLY PESSIMISTIC TO
THE COLDER SOLUTION WITH ONLY ONE MEMBER EXHIBITING THE 00Z/GFS
OPERATIONAL FAR SOUTHERN SHORTWAVE TRACK.  ADDITIONALLY
THOUGH...LATEST 00UTC ECMWF HAS ALSO COME IN SUGGESTING A DAMPING OF
500MB HEIGHTS SATURDAY AND SUNDAY.  AT THIS POINT WITH THE
VOLATILITY OF EAST COAST RIDGE STRENGTH IN MODEL SOLUTIONS AM GOING
TO LEAVE BULK OF THE FORECAST FROM FRIDAY ON UNTOUCHED.  BELIEVE THE
RIDGE AND WARMER IS THE WAY TO GO NEXT WEEKEND BUT THERE IS EVIDENCE
THAT SUGGESTS IT WILL BE SLOWER TO ARRIVE.

MARINE...

WINDS OVER THE GREAT LAKES HAVE BEEN SLOW TO INCREASE OVERNIGHT.
MODEL SOUNDINGS SUGGEST A SHALLOW STABLE LAYER IS KEEPING THE WIND
GUSTS DOWN A BIT. THIS STABLE LAYER IS FORECAST TO ERODE A LITTLE
AS COLDER AIR DROPS SOUTH ACROSS LAKE HURON BY 8 AM. THIS ALONG
WITH AN INCREASING PRESSURE GRADIENT WILL ALLOW THE WINDS TO
INCREASE TO GALE FORCE OVER LAKE HURON THIS MORNING. THE GRADIENT
WILL RELAX TONIGHT. MODEL SOUNDINGS ALSO SHOW THE DEVELOPMENT OF
ANOTHER SHALLOW STABLE LAYER DURING THE EVENING. SO AFTER PEAKING
IN THE EARLY AFTERNOON...EXPECT THE WINDS WILL STEADILY DECREASE
BELOW GALE FORCE BY MIDNIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
 HURON-SOUTH HALF UNTIL 1 AM TUESDAY.

     GALE WARNING...LHZ421 UNTIL 8 PM MONDAY.

     SMALL CRAFT ADVISORY...LHZ422 UNTIL 8 PM MONDAY.

LAKE ST CLAIR...GALE WARNING...LCZ460 UNTIL 8 PM MONDAY.

MI WATERS OF LAKE ERIE...GALE WARNING...UNTIL 8 PM MONDAY.

&&

AVIATION...OROW
SHORT TERM...CONSIDINE
LONG TERM....CB
MARINE...CONSIDING

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 16, 4:20 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
420 AM EDT MON APR 16 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
420 AM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-170830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
420 AM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE NORTH HALF OPEN WATERS OF LAKE
HURON UNTIL 8 PM TONIGHT. A GALE WARNING IS IN EFFECT FOR THE
SOUTH HALF OPEN WATERS OF LAKE HURON UNTIL 2 AM TUESDAY MORNING. A
GALE WARNING IS IN EFFECT FOR OUTER SAGINAW BAY UNTIL 8 PM
TONIGHT. GALE WARNINGS ARE IN EFFECT FOR THE NEARSHORE WATERS OF
LAKE HURON FROM PORT AUSTIN TO PORT HURON UNTIL 2 AM TUESDAY
MORNING. GALE WARNINGS ARE IN EFFECT FOR LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE UNTIL 8PM TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR INNER SAGINAW BAY UNTIL 8 PM TONIGHT.
PLEASE REFER TO THE LATEST MARINE
FORECASTS.../GLFLH/.../GLFSC/.../NSHDTX/...FOR GREATER DETAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL LOW APPROACHING FROM THE WEST AND WARMER
TEMPERATURES WILL BRING A CHANCE OF THUNDERSTORMS ON SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.